Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 1, NWS Mobile, AL

January 8, 2009

NWS Mobile, AL issued this red flag warning at Jan 8, 2009, 6:43 AM EST. It took effect at Jan 8, 2009, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2009, 6:43 AM EST (11:43 UTC)
In effect from
Jan 8, 2009, 1:00 PM EST
Expired
Jan 8, 2009, 6:00 PM EST
In force
5 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 081143
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
543 AM CST THU JAN 8 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM CST THIS AFTERNOON
FOR A SUSTAINED PERIOD OF LOW RELATIVE OVER THE INTERIOR ZONES OF THE
WEST FLORIDA PANHANDLE...

.UNDER A DRYING WESTERLY WIND...SURFACE HUMIDITY IS EXPECTED TO DROP
TO NEAR 30 PERCENT THIS AFTERNOON OVER THE INTERIOR SECTIONS OF THE
FLORIDA PANHANDLE. 

FLZ001-003-005-082030-
/O.NEW.KMOB.FW.W.0001.090108T1800Z-090108T2300Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
543 AM CST THU JAN 8 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. 

A SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY IS FORECAST FOR THE
INTERIOR SECTIONS OF THE WEST FLORIDA PANHANDLE THIS AFTERNOON.  A
MODERATE WESTERLY SURFACE WIND OF 10 TO OCCASIONALLY 15 MPH WILL
DIMINISH AND BECOME NORTHWEST DURING THE LATE AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
MODERATE WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KMOB 081911
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
111 PM CST THU JAN 8 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM CST THIS
AFTERNOON FOR A SUSTAINED PERIOD OF LOW RELATIVE OVER THE
INTERIOR ZONES OF THE WEST FLORIDA PANHANDLE...

.UNDER A DRYING WESTERLY WIND...SURFACE HUMIDITY IS EXPECTED TO
DROP TO NEAR 30 PERCENT THIS AFTERNOON OVER THE INTERIOR SECTIONS
OF THE FLORIDA PANHANDLE.

FLZ001-003-005-082300-
/O.CON.KMOB.FW.W.0001.000000T0000Z-090108T2300Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
111 PM CST THU JAN 8 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

A SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY IS FORECAST FOR THE
INTERIOR SECTIONS OF THE WEST FLORIDA PANHANDLE THIS AFTERNOON. 
A MODERATE WESTERLY SURFACE WIND OF 10 TO OCCASIONALLY 15 MPH
WILL DIMINISH AND BECOME NORTHWEST DURING THE LATE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
MODERATE WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE RAPID FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jan 8, 5:57 AM EST, 46 minutes earlier.

Area forecast discussion, Jan 8, 5:57 AM EST, 46 minutes before
AREA FORECAST DISCUSSION...COR TO WWA
NATIONAL WEATHER SERVICE MOBILE AL
457 AM CST THU JAN 8 2009

.SHORT TERM......UPPER TROUGH WILL SLIDE EAST THROUGH THE DAY WITH
RIDGING BUILDING INTO THE REGION. THIS WILL SET THE STAGE FOR A NICE
WARM UP ACROSS THE AREA UNDER CLEAR SKIES AND LIGHT WINDS. THIS WILL
MAKE FOR PERFECT WEATHER CONDITIONS WITH HIGHS IN THE UPPER 60S TO
AROUND 70...SLIGHTLY COOLER CONDITIONS WILL BE FOUND INLAND WITH
HIGHS IN THE MID 60S. CLEAR SKIES AND LIGHT WINDS WILL AGAIN ALLOW
TEMPS TO FALL INTO THE 40S FOR OVERNIGHT LOWS. /13

FRIDAY THROUGH SATURDAY NIGHT...BY FRIDAY MORNING...SURFACE HIGH
PRESSURE WILL BE ALONG THE SOUTHEAST COAST WITH LOW PRESSURE
DEVELOPING ACROSS OKLAHOMA. DEEPER GULF MOISTURE FLOWING NORTH
ACROSS TEXAS WILL SLOWLY SHIFT EAST. COLD FRONT ASSOCIATED WITH
OKLAHOMA LOW...WHICH BY NOW WILL BE APPROACHING THE OHIO VALLEY WITH
A TRAILING COLD FRONT TO THE WEST OF THE FORECAST AREA. RISING AIR
ALONG THE COLD FRONT IN THE DEEPER MOISTURE...PWS 1.50 INCHES WILL
INITIATE CONVECTION...MOSTLY SHOWERS FRIDAY NIGHT WITH AN ISOLATED
THUNDERSTORM MIXED IN DURING THE DAY SATURDAY AS THE FRONT CROSSES
THE AREA. COLD FRONT MOVES EAST OF DESTIN BY SATURDAY EVENING WITH
SOME LIGHT RAIN IN THE NORTHWEST FLOW BEHIND THE FRONT. LOW
TEMPERATURES SUNDAY MORNING FROM NEAR 30 NORTH TO 40 ON THE COAST
WARMING INTO THE MIDDLE 50S SUNDAY AFTERNOON. /11

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)A SERIES OF REINFORCING HIGH
PRESSURE SYSTEMS WILL MOVE ACROSS THE REGION SUNDAY THROUGH
WEDNESDAY. THIS AND THE UPPER ZONAL FLOW WILL KEEP MOISTURE RETURN
TO A MINIMUM. MORNING LOW TEMPERATURES BELOW FREEZING MONDAY TO
WEDNESDAY MORNING OVER MOST OF THE INTERIOR SECTIONS AND THE LOW TO
MID 30S ALONG THE COASTAL ZONES. MOST HIGHS IN THE 50S EXCEPT FOR
MONDAY WHEN LOWER 60S ARE FORECAST.

&&

.AVIATION...(12Z ISSUANCE)...HIGH PRESSURE IN CONTROL...NO
WIND...CLOUD OR PRECIP ISSUES THROUGH THE PERIOD. /13

&&

.MARINE...A MODERATE WESTERLY FLOW TODAY WILL DECREASE LATE THIS
AFTERNOON AND BECOMES NORTHWEST AS HIGH PRESSURE BUILDS ACROSS THE
CENTRAL GULF COAST. A SOUTHERLY FLOW RETURNS ON FRIDAY AND INCREASES
AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THIS COLD FRONT WILL
MOVE ACROSS THE MARINE AREA SATURDAY AFTERNOON WITH A STRONG
NORTHWEST TO NORTH FLOW IN ITS WAKE THROUGH SUNDAY AFTERNOON. HIGH
PRESSURE BUILDS INTO THE AREA LATE SUNDAY RESULTING IN A GENERALLY
LIGHT WESTERLY FLOW EARLY NEXT WEEK. /13

&&

.FIRE WEATHER...(UPDATED)SURFACE HUMIDITY SHOULD BOTTOM OUT AROUND
30 PERCENT OVER THE INTERIOR AREAS OF THE WEST FLORIDA PANHANDLE
THIS AFTERNOON. RED FLAG WILL BE ISSUED.  NEXT OPPORTUNITY FOR
AFTERNOON HUMIDITIES BELOW 35 PERCENT WILL BE SUNDAY AFTERNOON WITH
TUESDAY AND WEDNESDAY AFTERNOON ALSO BEING DRY.

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  43  70  58 /  00  00  05  20
PENSACOLA   69  46  68  57 /  00  00  05  10
DESTIN      67  48  65  57 /  00  00  05  05
EVERGREEN   66  36  69  51 /  00  00  05  10
WAYNESBORO  65  37  69  49 /  00  00  05  20
CAMDEN      64  36  68  46 /  00  00  05  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON THURSDAY TO 5 PM THURSDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND
     SANTA ROSA.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jan 8, 6:00 AM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CST THU JAN 8 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
091200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CST THU JAN 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

MODERATE TO STRONG WESTERLY FLOW AND HIGH SEAS WILL DECREASE THIS
AFTERNOON ACROSS THE MARINE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE NEXT COLD FRONT IS FORECAST TO PASS THROUGH THE AREA ON
SATURDAY. AT THIS TIME...IT APPEARS THE PREDOMINANT WEATHER HAZARD
WILL BE STRONG WEST AND NORTHWEST WINDS OVER THE COASTAL WATERS
SATURDAY AFTERNOON INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER
OPERATIONS WILL NOT BE REQUIRED FOR SEVERE WEATHER TODAY OR TONIGHT.
.

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.